# SDR CA151013006

- Difficulty date: October 10, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 30,069 hours
- Engine: Pwa PT6A67D
- System (JASC): 3300 · Lighting System
- Part: Panel
- Condition: Burned
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER STARTUP, THE CREW NOTICED WHAT SEEMED TO BE ELECTRICAL BURNING ODOR COMING FROM OVERHEAD AIR GASPER.  THE CREW AGREED ON CALLING FOR TAXI TO SEE IF THE ODOR WOULD DISAPPEAR.  PRIOR TO LEAVING THE GATE, AS AN EXTENDED PRECAUTION THE CREW REVIEWED THE FIRE AND SMOKE PROCEDURE AND OPENED THE QRH TO THE APPROPRIATE PAGE.  WHILE IN THE TAXI THE CREW NOTICED THAT THE ODOR WAS GETTING STRONGER. THE CREW CAME TO AN AGREEMENT THAT THEY WOULD CALL GROUND TO ASK TO HOLD SHORT OF RUNWAY.  THIS WAS APPROVED AND AFTER THE CREW STOPPED AND APPLIED THE PARKING BRAKE TO ASSESS THE SITUATION.  RT AWAY AFTER CHECKING THE OVERHEAD PANEL, THE CREW NOTICED A LARGE AMOUNT OF SPARKS BURNING THROUGH THE PANEL ON THE RT LOWER SIDE. THERE WERE ENOUGH SPARKS THAT A FIRE COULD BE BURNING BEHIND THE PANEL BUT NO WAY TO KNOW AFTER TURNING THE ELECTRICAL OFF.  THE PILOT SHUTDOWN THE ACFT AND SECURED ALL ELECTRICAL AND CONTACTED ATC WHILE THE F/O INITIATED A RAPID DEPLANEMENT OF PASSENGERS OUT OF THE MAIN CABIN DOOR.   ATC WAS ADVISED AND THE CREW ENSURED ALL ELECTRICAL WAS TURNED OFF. THE CREW THEN CONFIRMED TO MAKE SURE THAT ALL PASSENGERS WERE OFF THE ACFT.  THE CREW THEN DEPLANED AND WENT TO THE GRASS ON THE SIDE OF THE TAXIWAY WHERE THE PASSENGERS WERE TAKEN.  EMERGENCY CREWS ARRIVED AT THIS TIME.  AFTER THE ACFT WAS HANDED OVER TO MAINTENANCE IT WAS DISCOVERED THAT THE OVERHEAD EDGE LIGHT PANEL, PN: 129-384015-47 WAS AT FAULT.  THE PANEL WAS REMOVED AND THE SURROUNDING AREA WAS INSPECTED FOR FURTHER DAMAGE.  NO FURTHER DAMAGE WAS EVIDENT AND THE SUBJECT PANEL WAS REPLACED WITH A SERVICEABLE UNIT.
